Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 107, NWS Shreveport, LA

December 23, 2009Caddo Parish, Louisiana; Cass County, Harrison County, Marion County, Texas; Miller County, Arkansas

NWS Shreveport, LA issued this tornado warning at Dec 23, 2009, 9:25 PM CST for Caddo Parish, Louisiana; Cass County, Harrison County, Marion County, Texas; Miller County, Arkansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2009, 9:25 PM CST (03:25 UTC)
Expired
Dec 23, 2009, 10:15 PM CST
In force
50 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Miller County, AR, Caddo Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 65 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 10:10 PM CSTTORNADO8 Se Atlanta, TXAN EF1 TORNADO TOUCHED DOWN 8 MILES SOUTHEAST OF ATLANTA TEXAS NEAR RAVANNA...AND LIFTED ABOUT 4 MILES NORTH NORTHEAST OF RAVANNA IN MILLER COUNTY ARKANSAS. DAMAGE CONSISTED NUMEROUS TREES DOWN...AND MINOR ROOF DAMAGE TO ONE HOUSE. THE PATH LENGTH WAS 4.0 MILE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 8:48 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 240325
TORSHV
ARC091-LAC017-TXC067-203-315-240415-
/O.NEW.KSHV.TO.W.0107.091224T0325Z-091224T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CST WED DEC 23 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CASS COUNTY IN NORTHEAST TEXAS...
  NORTH CENTRAL HARRISON COUNTY IN NORTHEAST TEXAS...
  EASTERN MARION COUNTY IN NORTHEAST TEXAS...
  NORTHWESTERN CADDO PARISH IN NORTHWEST LOUISIANA...
  SOUTHWESTERN MILLER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 1015 PM CST

* AT 925 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LODI...OR
  17 MILES WEST OF VIVIAN...MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SMITHLAND...KILDARE...MCLEOD...BIVINS AND RAVANNA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING
FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA
AND NORTHEASTERN TEXAS.

&&

LAT...LON 3319 9410 3300 9384 3268 9429 3280 9445
TIME...MOT...LOC 0325Z 221DEG 27KT 3283 9428

$$

D. BUTTS
2 follow-up statements
000 
WWUS54 KSHV 240337
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CST WED DEC 23 2009

TXC203-240347-
/O.CAN.KSHV.TO.W.0107.000000T0000Z-091224T0415Z/
HARRISON TX-
937 PM CST WED DEC 23 2009

...THE TORNADO WARNING FOR HARRISON COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF HARRISON 
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING
FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA
AND NORTHEASTERN TEXAS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3288 9438 3319 9410 3300 9384 3276 9418
TIME...MOT...LOC 0337Z 219DEG 22KT 3289 9423

$$

ARC091-LAC017-TXC067-315-240415-
/O.CON.KSHV.TO.W.0107.000000T0000Z-091224T0415Z/
MILLER AR-CADDO LA-CASS TX-MARION TX-
937 PM CST WED DEC 23 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR
MARION...CASS AND MILLER COUNTIES...AND CADDO PARISH...

AT 936 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED NEAR KILDARE...OR 14 MILES
WEST OF VIVIAN...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCLEOD...BIVINS...MYRTIS...RODESSA...CAPPS 
CITY...BLOOMBURG...MISSIONARY...IDA AND RAVANNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING
FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA
AND NORTHEASTERN TEXAS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

&&

LAT...LON 3288 9438 3319 9410 3300 9384 3276 9418
TIME...MOT...LOC 0337Z 219DEG 22KT 3289 9423

$$

D. BUTTS
000 
WWUS54 KSHV 240347
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 PM CST WED DEC 23 2009

TXC315-240357-
/O.CAN.KSHV.TO.W.0107.000000T0000Z-091224T0415Z/
MARION TX-
947 PM CST WED DEC 23 2009

...THE TORNADO WARNING FOR MARION COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF MARION COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING
FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA
AND NORTHEASTERN TEXAS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3293 9433 3319 9410 3300 9384 3286 9404
      3288 9405 3288 9416
TIME...MOT...LOC 0347Z 222DEG 24KT 3296 9415

$$

ARC091-LAC017-TXC067-240415-
/O.CON.KSHV.TO.W.0107.000000T0000Z-091224T0415Z/
MILLER AR-CADDO LA-CASS TX-
947 PM CST WED DEC 23 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR CASS AND
MILLER COUNTIES...AND CADDO PARISH...

AT 946 PM CST...WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR BIVINS...OR 11 MILES SOUTH OF ATLANTA...MOVING NORTHEAST AT 30
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCLEOD...MYRTIS...RODESSA...CAPPS CITY...RAVANNA...IDA...BLOOMBURG 
AND MISSIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING
FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA
AND NORTHEASTERN TEXAS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

&&

LAT...LON 3293 9433 3319 9410 3300 9384 3286 9404
      3288 9405 3288 9416
TIME...MOT...LOC 0347Z 222DEG 24KT 3296 9415

$$

D. BUTTS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 23, 3:19 PM CST, 6 hours 6 minutes earlier.

Area forecast discussion, Dec 23, 3:19 PM CST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CST WED DEC 23 2009

.DISCUSSION...
SEVERE WEATHER THREAT CONTINUES ACROSS THE REGION THIS AFTERNOON
AS UPPER LOW CONTINUES TO SWING SOUTHEAST  ACROSS THE SOUTHERN
ROCKIES TOWARD TEXAS. SPECIAL 17Z SOUNDING INDICATES PWS OVER 1
INCH WITH A 45 KNOT LOW LEVEL SOUTHERLY JET. SQUALL LINE
CONTINUES TO GRADUALLY COME TOGETHER ACROSS EAST TEXAS AS UPPER
LOW LINES UP TO FORCE IT EASTWARD ACROSS THE REGION TONIGHT.
DAMAGING WINDS...LARGE HAIL AND TORNADOES REMAIN A THREAT WITH
THIS SYSTEM. AS A RESULT...TORNADO WATCH 805 IN EFFECT THROUGH 9
PM.

FLASH FLOOD WATCH ALSO CONTINUES ACROSS MUCH OF THE REGION
AS SHOWERS STREAM NORTHWARD WITHIN THE WARM SECTOR. DEWPOINTS HAVE
RISEN INTO THE LOW TO MID 60S ACROSS MUCH OF EAST TEXAS AND NORTH
CENTRAL LOUISIANA PROVIDING A MOIST ENVIRONMENT FOR CONTINUED
RAINFALL. COLD FRONT...WITH ASSOCIATED SQUALL LINE...WILL PROVIDE
AN ADDITIONAL INCH OR TWO OF RAINFALL ACROSS THE REGION BEFORE
CONDITIONS BEGIN TO DRY OUT ON THURSDAY.

WEST WINDS BEHIND THE FRONT WILL INCREASE TO LAKE WIND ADVISORY
CRITERIA ON THURSDAY...BEHIND THE FRONT...AS HIGH PRESSURE
FILTERS IN MUCH COLDER AIR. WINDS FORECAST TO RELAX AROUND SUNSET.

WRAP AROUND MOISTURE BEHIND THE OUTGOING UPPER LOW MAY PROVIDE
FLURRIES TO PORTIONS OF SOUTH ARKANSAS AND SOUTHEAST OKLAHOMA FOR
EARLY CHRISTMAS MORNING. MOST OF THIS WILL BE DURING THE OVERNIGHT
HOURS WITH VERY LITTLE ACCUMULATION EXPECTED.

OTHERWISE...COLD TEMPERATURES WILL HOLD ACROSS THE REGION THROUGH THE TUESDAY
WITH OVERNIGHT LOWS AT OR BELOW FREEZING EACH NIGHT. THE NEXT
SIGNIFICANT WEATHER FEATURE INVOLVES THE POTENTIAL FOR SOME
VARIETY OF WINTER WEATHER NORTH OF I-20 LATE IN THE FORECAST
PERIOD. HOWEVER...THERE IS STILL LOTS OF UNCERTAINTY AS TO THE
NATURE OF THIS UPCOMING EVENT. /05/

&&

.AVIATION...
IFR/MVFR CONDITIONS WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH
THURSDAY MORNING.  DRY SLOTTING SHOULD SPREAD FROM W TO E BEHIND THE
COLD FRONT DURING THURSDAY AFTERNOON AND EVENING WITH A SLOW RETURN
TO VFR CONDITIONS.  VIII.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  56  56  30  47  30 / 100  70  10  10  10
MLU  60  60  31  47  30 / 100  70  10  10  10
DEQ  54  54  25  43  26 / 100  70  20  10  10
TXK  54  54  29  43  30 / 100  70  20  10  10
ELD  57  57  29  46  28 / 100  70  20  10  10
TYR  49  49  28  45  30 / 100  70  10  10  10
GGG  51  51  26  47  30 / 100  70  10  10  10
LFK  52  55  30  50  31 / 100  70  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>073.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: LAZ001>006-010>014-017>022.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     LAZ001>006-010-012>014.

OK...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: OKZ077.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     OKZ077.

TX...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-150-151-153.

&&

05/08
Hazardous weather outlook, Dec 23, 11:49 AM CST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 AM CST WED DEC 23 2009

ARZ050-051-059>061-070>073-LAZ001>006-010-012>014-OKZ077-TXZ096-
097-108>112-124>126-136>138-150-151-153-241230-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-RUSK-PANOLA-SHELBY-
1149 AM CST WED DEC 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
THROUGH EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS
THE SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT
THROUGH THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD AFFECT
LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO BOSSIER CITY
LOUISIANA TO MANY LOUISIANA LINE. DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE THUNDERSTORMS.

BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO
A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER
WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE
SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL
STILL REMAIN POSSIBLE.

HEAVY RAINFALL FROM 3 TO 4 INCHES...WITH LOCALLY HIGHER
AMOUNTS...WILL BE POSSIBLE WITH THIS ACTIVITY. THIS RAINFALL
COULD LEAD TO FLOODING PROBLEMS...ESPECIALLY FOR LOW LYING AND
POOR DRAINAGE AREAS.

AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST
TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY
MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS
BY SUNRISE THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR
STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE
PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING.

LAZ011-017>022-TXZ149-152-165>167-241230-
RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
CHEROKEE-NACOGDOCHES-ANGELINA-SAN AUGUSTINE-SABINE TX-
1149 AM CST WED DEC 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH
EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS THE
SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT THROUGH
THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD DEVELOP BY THIS
AFTERNOON...AFFECTING LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO
BOSSIER CITY LOUISIANA TO MANY LOUISIANA LINE. DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH
THESE THUNDERSTORMS.

BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO
A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER
WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE
SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL
STILL REMAIN POSSIBLE.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY TODAY.
RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED...ALTHOUGH ISOLATED
HIGHER AMOUNTS CAN NOT BE RULED OUT. THIS RAINFALL COULD LEAD TO
PONDING OF ROADWAYS AND LOW LYING AREAS.

AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST
TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY
MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS
BY SUNRISE THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR
STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE
PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE
NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING.

05

In the hours before

Local storm report, Dec 23, 5:44 PM CST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CST WED DEC 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TORNADO          6 E LONGVIEW            32.52N 94.66W
12/23/2009                   HARRISON           TX   BROADCAST MEDIA

            DAMAGE NEAR THE FEDEX BUILDING BETWEEN LOOP 281 AND HWY
            80.

&&

JTALLEY
Local storm report, Dec 23, 7:54 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CST WED DEC 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     FLASH FLOOD      LINDEN                  33.01N 94.36W
12/23/2009                   CASS               TX   LAW ENFORCEMENT

            NUMEROUS COUNTY ROADS FLOODED AND CLOSED.

&&

JTALLEY
Local storm report, Dec 23, 8:14 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CST WED DEC 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      1 SE LINDEN             33.00N 94.35W
12/23/2009                   CASS               TX   EMERGENCY MNGR

            FLOODING REPORTED ON HWY 125 SOUTHEAST OF LINDEN.

&&

JTALLEY
Local storm report, Dec 23, 8:15 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 PM CST WED DEC 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     DENSE FOG        4 SW TEXARKANA          33.41N 94.06W
12/23/2009                   BOWIE              TX   EMERGENCY MNGR

            FLOODING ON US59 AND GUN CLUB RD.

&&

JTALLEY
Local storm report, Dec 23, 8:17 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CST WED DEC 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      4 SW TEXARKANA          33.41N 94.06W
12/23/2009                   BOWIE              TX   EMERGENCY MNGR

            FLOODING ON US59 AND GUN CLUB RD.

&&

JTALLEY
Local storm report, Dec 23, 9:08 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 PM CST WED DEC 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     FLASH FLOOD      ATLANTA                 33.12N 94.16W
12/23/2009                   CASS               TX   BROADCAST MEDIA

            FLOODING ON MAIN ST CAUSING CARS TO BE WASHED ON
            SIDEWALKS.

&&

JTALLEY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:29 PM CSTFlash Flood WarningSHVCaddo3 hr
Dec 24, 12:15 AM CSTFlash Flood WarningSHVCaddo, De Soto, Sabine3 hr
Dec 24, 12:23 AM CSTTornado WarningSHVCaddo, De Soto41 min
Dec 24, 12:41 AM CSTFlash Flood WarningSHVCaddo4 hr
Dec 24, 1:51 AM CSTSevere Thunderstorm WarningSHVDe Soto, Sabine39 min
Dec 24, 2:08 AM CSTTornado WarningSHVSabine37 min
Dec 24, 2:35 AM CSTFlash Flood WarningSHVBienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 2 more3 hr
Dec 24, 2:41 AM CSTTornado WarningSHVSabine49 min
Dec 24, 2:48 AM CSTTornado WarningSHVBossier, Webster27 min
Dec 24, 2:54 AM CSTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine51 min
Dec 24, 3:03 AM CSTTornado WarningSHVBienville, De Soto, Natchitoches, Red River, Webster42 min
Dec 24, 3:18 AM CSTTornado WarningSHVSabine42 min
Dec 24, 3:23 AM CSTTornado WarningSHVDe Soto, Natchitoches, Red River, Sabine37 min
Dec 24, 3:37 AM CSTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union, Webster4 hr
Dec 24, 4:17 AM CSTTornado WarningSHVDe Soto, Natchitoches, Sabine43 min
Dec 24, 4:21 AM CSTTornado WarningSHVBienville, Claiborne, Lincoln, Webster39 min
Dec 24, 4:28 AM CSTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Red River, Winn47 min
Dec 24, 4:54 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union51 min
Dec 24, 4:59 AM CSTSevere Thunderstorm WarningSHVDe Soto, Sabine46 min
Dec 24, 5:21 AM CSTSevere Thunderstorm WarningSHVBienville, Natchitoches, Red River39 min
Dec 24, 5:24 AM CSTTornado WarningSHVBienville, Natchitoches, Red River51 min
Dec 24, 5:27 AM CSTTornado WarningSHVCaldwell, LaSalle63 min
Dec 24, 5:32 AM CSTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union4 hr
Dec 24, 5:40 AM CSTTornado WarningSHVBienville, Lincoln50 min
Dec 24, 5:54 AM CSTFlash Flood WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine4 hr
Dec 24, 6:14 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln46 min
Dec 24, 6:18 AM CSTTornado WarningSHVNatchitoches42 min
Dec 24, 6:49 AM CSTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union56 min
Dec 24, 6:53 AM CSTTornado WarningSHVBienville, Natchitoches, Red River52 min
Dec 24, 7:18 AM CSTTornado WarningSHVBienville, Claiborne, Lincoln, Union42 min
Dec 24, 7:30 AM CSTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln45 min
Dec 24, 7:33 AM CSTSevere Thunderstorm WarningSHVUnion42 min
Dec 24, 7:51 AM CSTTornado WarningSHVBienville, Claiborne, Jackson, Lincoln, Union54 min
Dec 24, 9:23 AM CSTSevere Thunderstorm WarningSHVCaldwell, Ouachita37 min
Dec 24, 12:02 PM CSTRiver Flood WarningSHVBienville, Bossier, Webster6 days
Dec 24, 12:02 PM CSTRiver Flood WarningSHVBienville, Bossier, Red River, Webster6 days
Dec 24, 12:30 PM CSTRiver Flood WarningSHVBienville, Bossier7 days
Dec 23, 6:12 PM CSTTornado WarningSHVCass33 min
Dec 23, 6:36 PM CSTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk24 min
Dec 23, 6:40 PM CSTTornado WarningSHVBowie, Cass50 min
Dec 23, 6:58 PM CSTTornado WarningSHVCass, Marion32 min
Dec 23, 7:12 PM CSTTornado WarningSHVRusk48 min
Dec 23, 7:25 PM CSTTornado WarningSHVBowie, Cass35 min
Dec 23, 7:28 PM CSTFlash Flood WarningSHVBowie, Cass4 hr
Dec 23, 7:45 PM CSTTornado WarningSHVRusk35 min
Dec 23, 8:45 PM CSTTornado WarningSHVHarrison, Marion45 min
Dec 23, 9:18 PM CSTSevere Thunderstorm WarningSHVBowie, Cass42 min
Dec 23, 10:06 PM CSTTornado WarningSHVCass39 min
Dec 23, 10:13 PM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches47 min
Dec 23, 10:26 PM CSTTornado WarningSHVAngelina, Nacogdoches49 min
Dec 23, 10:52 PM CSTTornado WarningSHVPanola, Shelby38 min
Dec 23, 11:09 PM CSTTornado WarningSHVNacogdoches, Panola, Rusk, Shelby51 min
Dec 23, 11:39 PM CSTTornado WarningSHVPanola, Shelby51 min
Dec 23, 11:51 PM CSTTornado WarningSHVAngelina, Nacogdoches, San Augustine39 min
Dec 24, 1:05 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston12 days
Dec 24, 1:12 AM CSTRiver Flood WarningSHVGregg34 hr
Dec 24, 4:49 AM CSTWinter Storm WarningSHVRed River23 hr
Dec 24, 4:49 AM CSTWinter Weather AdvisorySHVBowie, Camp, Cass, Franklin, Gregg, Marion and 6 more23 hr
Dec 24, 6:38 AM CSTRiver Flood WarningSHVFranklin, Morris, Titus6 days
Dec 24, 6:40 AM CSTRiver Flood WarningSHVSabine, San Augustine36 hr
Dec 24, 6:42 AM CSTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby10 days
Dec 24, 8:03 AM CSTRiver Flood WarningSHVSmith, Wood26 hr
Dec 24, 8:03 AM CSTRiver Flood WarningSHVGregg, Smith, Upshur, Wood26 hr
Dec 24, 8:03 AM CSTRiver Flood WarningSHVGregg, Rusk26 hr
Dec 24, 8:03 AM CSTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk26 hr
Dec 24, 9:44 AM CSTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches49 hr
Dec 24, 9:47 AM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler25 hr
Dec 24, 9:49 AM CSTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith25 hr
Dec 23, 8:31 PM CSTSevere Thunderstorm WarningSHVLafayette, Miller44 min
Dec 23, 10:03 PM CSTTornado WarningSHVHempstead, Lafayette, Miller, Nevada42 min
Dec 23, 10:40 PM CSTSevere Thunderstorm WarningSHVColumbia, Lafayette, Nevada, Union27 min
Dec 23, 10:47 PM CSTTornado WarningSHVHempstead, Lafayette, Miller43 min

Nearby

Tornado Warnings in Texas, 2009Tornado Warnings in Louisiana, 2009Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.